Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 142, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 2005, 5:35 PM CDT for Jackson County, Overton County, Smith County, Tennessee. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2005, 5:35 PM CDT (22:35 UTC)
- Expired
- Jun 14, 2005, 6:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Jackson County, TN, Overton County, TN, Smith County, TN
The radar
The Nashville radar (KOHX), 76 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:45 PM CDT | HAIL 0.75 | Gainesboro, TN | SHERIFFS OFFICE REPORTED PENNY SIZE HAIL. |
| Jun 14, 6:09 PM CDT | TSTM WND DMG | 9 Sw Livingston, TN | NUMEROUS REPORTS OF TREES BLOWN DOWN BEGINNING AROUND 609 PM CDT THROUGH ABOUT 625 PM CDT OVER SOUTH PART OF COUNTY. |
| Jun 14, 6:10 PM CDT | TSTM WND DMG | 9 Ssw Livingston, TN | ROOF DAMAGE TO HOME IN RICKMAN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 142236 SVROHX TNC087-133-159-142300- /O.NEW.KOHX.SV.W.0142.050614T2235Z-050614T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 535 PM CDT TUE JUN 14 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF GAINESBORO WESTERN OVERTON COUNTY IN TENNESSEE EASTERN SMITH COUNTY IN TENNESSEE * UNTIL 600 PM CDT * AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 7 MILES EAST OF CARTHAGE... MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GAINESBORO BY 550 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3635 8594 3617 8589 3624 8537 3646 8543 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:47 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 14, 1:47 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 147 PM CDT TUE JUN 14 2005 .DISCUSSION... LATEST ANALYSIS SHOWS A LINE OF STRONG TO SEVERE THUNDERSTORMS STRETCHING FROM LAKE ERIE...THROUGH IN...INTO MIDDLE TN...JUST AHEAD OF A WEAK COLD FRONT. FRONT AND TSTM ACTIVITY WILL MOVE EASTWARD... OUT OF OUR CWA BY MID EVENING. AIR MASS BEHIND THE FRONT IS PRETTY DRY...AS SEEN IN 12Z LITTLE ROCK AND SPRINGFIELD MO SOUNDINGS. 12Z NAM AND GFS PERSIST IN SHOWING UPPER LEVEL SHORTWAVE DEVELOPING OVER KS/OK AROUND 06Z THURSDAY AND MOVING TO THE SOUTHEAST. BOTH KEEP THE BULK OF THE MOISTURE TO OUR SOUTH...SO WILL JUST HAVE SLIGHTLY HIGHER POPS (NOT AS HIGH AS A SLIGHT CHANCE) AND CLOUD COVER FOR OUR WEST AND SOUTHWEST COUNTIES. OTHERWISE...THE MID STATE WILL BE UNDER NORTHWEST MID AND UPPER- LEVEL FLOW...WITH SURFACE HIGH TO THE NORTH...INTO EARLY NEXT WEEK. THIS WILL BRING MOSTLY CLEAR/PARTLY CLOUDY CONDITIONS...AND COOLER TEMPERATURES...TO MIDDLE TN THROUGH THE EXTENDED PERIOD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 67 89 63 84 / 20 0 0 10 CLARKSVILLE 67 89 63 84 / 10 0 0 10 CROSSVILLE 64 85 59 78 / 30 0 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13/55
Hazardous weather outlook, Jun 14, 5:30 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUN 14 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-151030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE LATE TODAY INTO THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND A FEW STORMS MAY BECOME SEVERE...ESPECIALLY DURING THE AFTERNOON. THE MAIN THREAT FROM SEVERE STORMS IS HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE THIS AFTERNOON. 07
In the hours before
Special weather statement, Jun 14, 3:24 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 324 PM CDT TUE JUN 14 2005 TNZ005-006-022>025-056-057-150000- BENTON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-MONTGOMERY-PERRY-STEWART- 324 PM CDT TUE JUN 14 2005 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 482 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... BENTON...DICKSON...HICKMAN...HOUSTON...HUMPHREYS...MONTGOMERY... PERRY AND STEWART. THUNDERSTORM ACTIVITY HAS MOVED EAST OF THE AREA...ALONG WITH THE THREAT OF SEVERE WEATHER. TNZ007>011-026>034-058>066-075-077>080-093>095-150000- BEDFORD-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-DEKALB- FENTRESS-GILES-GRUNDY-JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY- OVERTON-PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 324 PM CDT TUE JUN 14 2005 ...SEVERE THUNDERSTORM WATCH 482 REMAINS IN EFFECT FOR MUCH OF MID TENNESSEE UNTIL 700 PM CDT... A SEVERE THUNDERSTORM WATCH CONTINUES FOR MUCH OF MIDDLE TENNESSEE AND KENTUCKY UNTIL 700 PM. THE WATCH INCLUDES THE FOLLOWING COUNTIES IN MIDDLE TENNESSEE... BEDFORD...CANNON...CHEATHAM...CLAY...COFFEE...CUMBERLAND... DAVIDSON...DEKALB...FENTRESS...GILES...GRUNDY...JACKSON...LAWRENCE... LEWIS...MACON...MARSHALL...MAURY...OVERTON...PICKETT...PUTNAM... ROBERTSON...RUTHERFORD...SMITH...SUMNER...TROUSDALE...VAN BUREN... WARREN...WAYNE...WHITE...WILLIAMSON AND WILSON. LARGE HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING ARE POSSIBLE IN THE WATCH AREA. 13
Local storm report, Jun 14, 3:25 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
325 PM CDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG 10 N GALLATIN 36.52N 86.45W
06/14/2005 SUMNER TN EMERGENCY MNGR
NUMEROUS TREE DOWN AND ROOF BLOWN OFF HOUSE
&&
31Local storm report, Jun 14, 3:37 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
337 PM CDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 5 S LAFAYETTE 36.45N 86.03W
06/14/2005 MACON TN LAW ENFORCEMENT
TREES DOWN NEAR THE SUN DAIL AREA AND LONG CREEK ROAD
&&
31Local storm report, Jun 14, 4:12 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
412 PM CDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG CELINA 36.55N 85.50W
06/14/2005 CLAY TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED A FEW TREES DOWN IN CELINA ON
MCCORMICK RIDGE RD.
&&
ORCHANIANLocal storm report, Jun 14, 4:27 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
427 PM CDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 11 NW GAINESBORO 36.47N 85.79W
06/14/2005 JACKSON TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED A TREE DOWN ON HIGHWAY 151.
&&
ORCHANIANLocal storm report, Jun 14, 5:01 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
501 PM CDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG BYRDSTOWN 36.57N 85.13W
06/14/2005 PICKETT TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED SMALL TREE DOWN ON CLARK
MOUNTAIN RD.
0434 PM TSTM WND DMG 4 NE BYRDSTOWN 36.61N 85.08W
06/14/2005 PICKETT TN AIRPLANE PILOT
SHERIFFS OFFICE REPORTED SMALL TREE DOWN AT STATIC.
&&
ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:08 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 37 min |
| Jun 14, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 32 min |
| Jun 14, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 36 min |
| Jun 14, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 23 min |
| Jun 14, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 25 min |
| Jun 14, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 41 min |
| Jun 14, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett | 36 min |
| Jun 14, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith, Trousdale | 23 min |
| Jun 14, 6:04 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Putnam | 26 min |
| Jun 14, 6:21 PM CDT | Tornado Warning | OHX | Fentress, Overton | 24 min |
| Jun 14, 6:42 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.